Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 91, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 7, 1997, 12:11 PM PDT for Lincoln County, Nevada. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1997, 12:11 PM PDT (19:11 UTC)
- Expired
- Sep 7, 1997, 1:15 PM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 071912 RRA SVRLAS NVC017-072015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1211 PM PDT SUN SEP 7 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...EASTERN LINCOLN COUNTY AT 1210 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO CALIENTE. HEAVY RAIN WAS REPORTED BY THE SHERIFFS OFFICE IN CALIENTE. THE STORM WAS MOVING SLOWLY EAST AT 5 TO 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:46 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 7, 8:46 AM PDT, 3 hours 25 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 846 AM PDT SUN SEP 7 1997 MAIN SFC MSTR AXIS HAS SHIFTED SLGTLY FROM W TO E FROM 24 HRS AGO. SWLY FLOW REGIME OVR NWRN PRTNS OF FA SUCH THE INYO CO...WRN NYE AND ESMERALDA CO HAVE DRIED OUT CONSIDERABLY. ACRS THE EASTERN TWO THIRDS OF FA SOME INCREASE OR NO CHANGE IN SFC-H7 MSTR HAS OCCURRED. BEST MSTR REMAINS EAST OF LINE FROM P38-DRA-NXP. HOWEVER...A LITTLE STRONGER 650 MB CAP INDICATED THAN YSTDYS 12Z DRA SOUNDING. NUETRAL OR WK WAA PROGGD AT HIR LVLS TDY SO CAPS SHOULD KEEP CONVECTIVE ACTIVITY SUPPRESSED TDY OVR MUCH OF THE FA UNTIL 00Z. MOST CONVECTION ACTIVITY TDY WL BE TERRAIN INDUCED AND CURRENT FCST COVERS THIS WELL. FOR MON...NEW 12Z ETA NOT AS BULLISH AS PREVIOUS 00Z IN BRINGING IN LOW LVL MSTR UP FROM THE S AS SWLY WNDS BACK S OVRNGT INTO TMW MRNG. ANOTHER MATTER TO LUK AT FOR TMW IS THAT S/W NR 130W/30N AHEAD OF THE REMANTS OF T.S. KEVIN TO TRANSLATE NWRD UP ALG THE CA CST. BELIEVE MSTR OF T.S. KEVIN WL PRETTY MUCH TAKE THE SAME TREK AS PREVIOUS MID SUMMER REMANTS OF T.S. IGNACIO AND REMAIN PRETTY MUCH WELL WWRD OF THE WINDWARD SIDE OF THE SIERRA AND REMAIN ALG THE W CST AND NOT BRING MUCH AFFECT TO THE WRN PRTNS OF FA. THESE MATTERS WILL BE LUKED AT AS DAY PROGRESSES TWRDS THE AFTN FCST PACKAGE. LAS012. CORDERO SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:09 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.